Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 283, NWS Blacksburg, VA

July 21, 2012Franklin County, Henry County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 21, 2012, 5:15 PM EDT for Franklin County, Henry County, Pittsylvania County, Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2012, 5:15 PM EDT (21:15 UTC)
Expired
Jul 21, 2012, 5:49 PM EDT
In force
34 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Franklin County, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 66 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
622 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WUUS51 KRNK 212115
SVRRNK
VAC067-089-143-212215-
/O.NEW.KRNK.SV.W.0283.120721T2115Z-120721T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT SAT JUL 21 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
  NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 615 PM EDT.

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAGO...OR 6 MILES NORTHWEST
  OF CALLANDS...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAGO...
  CALLANDS...
  CLIMAX...
  SWANSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3691 7935 3671 7953 3686 7984 3700 7971
TIME...MOT...LOC 2115Z 301DEG 10KT 3688 7963

$$

16
2 follow-up statements
932 
WWUS51 KRNK 212131
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT SAT JUL 21 2012

VAC089-212141-
/O.CAN.KRNK.SV.W.0283.000000T0000Z-120721T2215Z/
HENRY VA-
531 PM EDT SAT JUL 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3671 7953 3678 7966 3686 7964 3683 7967
      3682 7972 3687 7980 3697 7966 3691 7935
TIME...MOT...LOC 2131Z 301DEG 10KT 3686 7962

$$

VAC067-143-212215-
/O.CON.KRNK.SV.W.0283.000000T0000Z-120721T2215Z/
PITTSYLVANIA VA-FRANKLIN VA-
531 PM EDT SAT JUL 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WESTERN PITTSYLVANIA AND SOUTHEASTERN FRANKLIN COUNTIES...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAGO...OR NEAR
CALLANDS...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAGO...
  CALLANDS...
  CLIMAX...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3671 7953 3678 7966 3686 7964 3683 7967
      3682 7972 3687 7980 3697 7966 3691 7935
TIME...MOT...LOC 2131Z 301DEG 10KT 3686 7962

$$

JH
369 
WWUS51 KRNK 212149
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT SAT JUL 21 2012

VAC067-143-212159-
/O.CAN.KRNK.SV.W.0283.000000T0000Z-120721T2215Z/
PITTSYLVANIA VA-FRANKLIN VA-
549 PM EDT SAT JUL 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PITTSYLVANIA AND
SOUTHEASTERN FRANKLIN COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3671 7953 3678 7966 3686 7964 3683 7967
      3682 7972 3687 7980 3697 7966 3691 7935
TIME...MOT...LOC 2149Z 301DEG 10KT 3683 7957

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:36 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 21, 2:36 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
236 PM EDT SAT JUL 21 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL LINGER IN NORTH CAROLINA INTO SUNDAY
BEFORE DISSIPATING. THERE WILL BE A FEW DISTURBANCES MOVING IN
FROM TIME TO TIME INTO TUESDAY KEEPING THE THREAT OF STORMS
AROUND.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 225 PM EDT SATURDAY...

AN UPPER LEVEL RIDGE IS STRETCHED FROM THE CENTRAL PLAINS EAST INTO
THE OHIO VALLEY. ANOTHER RIDGE IS STRETCHED FROM BERMUDA BACK INTO
SOUTHEASTERN COASTAL STATES. IN BETWEEN THESE TWO RIDGES AND OVER
THE MID ATLANTIC/TENNESSEE VALLEY IS A WEAK UPPER LEVEL TROUGH. ALSO
DRAPED OVER THE REGION IS A WEAK SURFACE BOUNDARY. COUPLED WITH THE
TROUGH AND BOUNDARY...CONVERGENCE AND DAYTIME HEATING WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE EAST OF THE BLUE
RIDGE TOWARD THE NC/VA BORDER SOUTH. PWATS ARE 1.50-2.00 INCHES AND
STEERING CURRENTS ARE WEAK. THEREFORE...ANY STORM THIS AFTERNOON
WILL ALSO HAVE THE POTENTIAL TO DROP 1-3 INCHES OF RAIN.

OVERNIGHT...SHOWERS WILL FADE AND WEAK HIGH PRESSURE/WEDGE BUILDS
OVER THE AREA. ISENTROPIC LIFT INCREASES IN THIS MOIST ATMOSPHERE
FOR AREAS ALONG AND EAST OF THE BLUE RIDGE TO SEE LIGHT RAIN/DRIZZLE
DURING THE EARLY MORNING HOURS SUNDAY. IF DRIZZLE OR RAIN DOES NOT
FALL...THESE AREA WILL LIKELY SEE DENSE FOG IN THE MORNING.

THE UPPER LEVEL RIDGES WILL REMAIN IN THEIR RESPECTED AREAS WHILE
THE TROUGH WEAKENS OVER THE REGION. THE SURFACE BOUNDARY SHOULD
DRIFT FARTHER SOUTH IN TO THE CAROLINAS SUNDAY. WITH AFTERNOON
HEATING AND TROUGHINESS ALOFT...ISOLATED SHOWERS AND THUNDERSTORMS
ARE POSSIBLE...MAINLY SOUTH.

THE WEDGE WILL ERODE BY THE AFTERNOON. TEMPERATURES SHOULD REBOUND
QUICKLY AND LEVEL OFF NEAR NORMAL.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 200 PM EDT SATURDAY...

WILL USE A MODEL BLEND OF THE 00Z ECMWF/12Z GFS/09Z SREF THIS
PERIOD. THE MAIN ISSUE WILL BE SHORTWAVES FLOWING IN THE NW FLOW
ALOFT AND HOW STRONG ANY MCS UPSTREAM GETS AND HOW FAR EAST IT CAN
MAKE IT. THE ECMWF IS ADVERTISING A QUICKER MOVEMENT TO ONE WAVE
COMING ACROSS THE NRN TIER OF THE CWA MON MORNING EARLY THEN OUT TO
THE COAST IN THE AFTN...WHILE THE GFS IS SLOWER/WEAKER. WILL KEEP
POPS IN THE CHANCE RANGE WITH HIGHEST OVER THE NW AND SW...WITH
MODEST THETA-E RIDGING IN THE MTNS AND ANOTHER WEAKER SHORTWAVE
SHOWING UP IN THE AFTN.

AREA TO STAY INT HE WARM SECTOR THIS PERIOD WITH FRONTAL BOUNDARY
LINGERING MORE OVER THE SRN GREAT LAKES INTO MID ATLANTIC...BUT WILL
STILL SEE STORMS OFF AND ON THROUGH TUE NIGHT. MODELS SEEM TO BE IN
BETTER AGREEMENT INTO TUESDAY WITH PRECIP BUT DIFFERENCES EXIST ON
THE INDIVIDUAL VORTS. THE NAM/ECMWF SHOWING THE MAIN TRACK TUE FROM
THE SRN GREAT LAKES 12Z TUE TO NRN VA/MID ATLANTIC...WHILE WEAKER
SHORTWAVE SHIFTS ACROSS THE TN VALLEY. THE GFS ON THE OTHER HAND
BRINGS THE NRN WAVE IN QUICKER AND OUT TO SEA BY 18Z TUE WITH NEXT
TWO WAVES LINED UP FROM INDIANA TO ERN KY BY THE END OF THE DAY. FOR
NOW IT STILL LOOKS LIKE THE POPS CAN BE KEPT IN THE CHANCE
RANGE...BUT THINK THE NRN AND WRN CWA COULD SEE A BETTER THREAT BY
TUESDAY AFTN.

TEMPS THIS PERIOD WERE KEPT JUST A DEGREE OR TWO COOLER THINKING
MORE CLOUD COVER AND CONVECTION MAY KEEP TEMPS DOWN...HOWEVER
TUESDAY SHOULD BE HOT AS THE WRLY FLOW WILL BE STRONGER AND IF THE
SUN STAYS OUT LONGER...THE PIEDMONT COULD SOAR TOWARD THE CENTURY
MARK...BUT COULD ALSO SEE A LITTLE LOWER DEWPOINTS. FOR NOW STICKING
WITH MID 90S EAST TO MID TO UPPER 80S WEST.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 1222 PM EDT SATURDAY...

LOOKS LIKE WE WILL BE STUCK IN A HUMID SOMEWHAT STORMY BUT TYPICAL
LATE JULY PATTERN WITH THE RIDGE STAYING RIGHT ON THE SWRN DOORSTEP
OF OUR REGION...WITH THE BLACKSBURG FORECAST AREA REMAINING ON THE
SRN FRINGE OF THE TROUGH OVER THE NORTHEAST.

WILL BE GOING WITH DAILY THREAT OF SHRA/TSRA BUT WILL SEE ENHANCED
PROBABILITIES AS A SERIES OF SHORTWAVES GRAZE BY...BUT TIMING AT
THIS POINT IS UP IN THE AIR...WITH FRONTAL BOUNDARY SWINGING TOWARD
US IN THE WED-THU TIME FRAME THEN LIFTING NORTH AGAIN BY THE WEEKEND.

LOWS AT NIGHT WILL STAY IN THE 60S IN THE MTNS WITH LOWER 70S EAST
WITH HIGHS IN THE MID-UPPER 80S MTNS TO LOWER TO MID 90S EAST. OF
COURSE ANY CONVECTION AND OR BLOWOFF OF STORMS WILL LIMIT SOME
HEATING FROM TIME TO TIME DURING THE DAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 1257 AM EDT SATURDAY...

THE FRONT SINKS SOUTH TONIGHT. BEHIND THE FRONT...COOL EASTERLY FLOW
BEING OVERRUN BY MOIST WESTERLY FLOW ALOFT. WITH AN INCREASE IN
ISENTROPIC LIFT...LOWER OF THE CLOUD DECK BELOW MVFR WITH AREAS OF
DRIZZLE IS HIGHLY LIKELY ESPECIALLY NORTH OF HWY 460
(LYH-ROA-BCB-LWB). THESE CLOUDS MAY NOT LIFT UNTIL MID MORNING
SUNDAY. BLF LOOKS TO KEEP A MOIST WEST WIND OVERNIGHT. UPSLOPE
ENHANCEMENT AT BLF WILL KEEP LIFR CEILINGS DEEP INTO SUNDAY MORNING.

ONCE CLOUDS BURN OFF...AN UPPER LEVEL TROUGH AND AFTERNOON HEATING
MAY GENERATE AN ISOLATED SHOWER OR THUNDERSTORMS SUNDAY AFTERNOON.
FOG MAY BE PROBLEMATIC ACROSS THE MOUNTAIN VALLEYS SUNDAY NIGHT INTO
MONDAY MORNING.

NW FLOW ALOFT LOOKS TO PERSIST MONDAY INTO WEDNESDAY...POSSIBLY
RESULTING IN OF SHRA/TSRA THRU THE PERIOD. OTHERWISE EXPECTING
VFR OUTSIDE OF ANY PERIODS OF THUNDERSTORMS...AND CONTINUED LATE
NIGHT FOG THROUGH MID WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/WP
NEAR TERM...RCS
SHORT TERM...WP
LONG TERM...WP
AVIATION...AMS/RCS
Hazardous weather outlook, Jul 21, 6:31 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 AM EDT SAT JUL 21 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-221045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
631 AM EDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 21, 1:47 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT SAT JUL 21 2012

NCZ006-VAZ058-211830-
CASWELL NC-HALIFAX VA-
147 PM EDT SAT JUL 21 2012

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CASWELL AND HALIFAX
COUNTIES...

AT 142 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
PROVIDENCE...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR ALTON AROUND 230 PM.

LAT...LON 3641 7926 3654 7928 3654 7922 3655 7921
      3662 7888 3654 7887 3654 7913 3640 7914

WP
Special weather statement, Jul 21, 3:33 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT SAT JUL 21 2012

NCZ006-212030-
CASWELL NC-
333 PM EDT SAT JUL 21 2012

...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...

AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PROVIDENCE...
MOVING EAST AT 10 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BLANCH AROUND 350 PM...MILTON AROUND 420 PM
AND SEMORA AROUND 430 PM.

LAT...LON 3647 7939 3654 7938 3654 7914 3654 7913
      3645 7913 3644 7914 3643 7915

16
Special weather statement, Jul 21, 4:40 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT SAT JUL 21 2012

NCZ005-VAZ043-212145-
HENRY VA-ROCKINGHAM NC-
440 PM EDT SAT JUL 21 2012

...STRONG THUNDERSTORMS WILL AFFECT HENRY AND ROCKINGHAM COUNTIES...

AT 438 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM EDEN TO 4
MILES NORTHWEST OF MADISON...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR STONEVILLE AROUND 445 PM...MAYODAN AROUND
450 PM...EDEN AROUND 500 PM...DRAPER AROUND 505 PM...MAYFIELD AROUND
535 PM AND WENTWORTH AROUND 540 PM.

LAT...LON 3642 8003 3648 8003 3658 7984 3656 7971
      3654 7971 3655 7962 3653 7951 3635 7985

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:37 PM EDTAreal Flood AdvisoryRNKCharlotte, Halifax3 hr
Jul 21, 5:04 PM EDTSevere Thunderstorm WarningRNKPittsylvania56 min
Jul 21, 5:47 PM EDTSpecial Weather StatementRNKFranklin58 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.